Hizentra side effect
January 10, 2022 at 12:53 pm
I’ve been taking Hizentra for the last two years for CIDP. It’s much better for me than IVIG was, because it produces only mild side effects of fatigue and light headedness compared to IVIG which always made me feel quite ill. In the last year, however, I’ve been having injection site swelling, hard pocket formation, and red skin at some of the needle sites. I’ve had home and video visits from infusion specialists; have tried shorter needles; have tried slower infusion rates; have tried moving injection sites further back along my abdomen; but nothing has worked. My doctor prescribed prednisone, but it didn’t help. I’ve spoken with staff at CSL Behring, but they were not helpful. I’ve received several recall notices discussing injection site problems with batches that weren’t the one I have used and stating that they are investigating, but they haven’t published any results of investigations. I tried xembify as an alternative, but encountered the same problem.
Has anyone else had this experience?
January 10, 2022 at 2:05 pm
Ask your doctor about switching to HyQvia (from Baxter). It requires a less frequent injection that might allow for better healing in-between shots. More alternatives and info about Hizentra here:
May 2, 2022 at 1:28 pm
I had this happen to me a few years ago on Hizentra, was so strange, as it had never done that before. It probably happened a total of 8 infusions in a row (two months), and then never happened again. I’ve been on SCIG for over 5 years, and those were the only 2 months it happened just like your describing. I honestly was worried I was getting cellulitis/skin infections, but it would always resolve without intervention after a few days. The only thing I could thing of is if it was something about that batch – contamination/different antibodies that caused me to react.. not sure… so I’ve chalked it up to every batch is different.. I hope it improves for you!
You must be logged in to reply to this topic.